Alert archive / Wyoming / Red Flag Warnings in 2017

Red Flag Warning 10, NWS Cheyenne, WY

June 29, 2017

NWS Cheyenne, WY issued this red flag warning at Jun 29, 2017, 3:30 AM MDT. It took effect at Jun 29, 2017, 12:00 PM MDT. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 29, 2017, 3:30 AM MDT (09:30 UTC)
In effect from
Jun 29, 2017, 12:00 PM MDT
Expired
Jun 29, 2017, 5:20 PM MDT
In force
5 hr
Issued by
NWS Cheyenne, WY

The text

As transmitted.

876 
WWUS85 KCYS 290930
RFWCYS

URGENT - FIRE WEATHER MESSAGE
National Weather Service Cheyenne WY
330 AM MDT Thu Jun 29 2017

...RED FLAG WARNING THIS AFTERNOON FOR THE UPPER NORTH PLATTE
RIVER VALLEY...

.Very dry conditions are expected to develop once again this
afternoon. West winds will increase to around 20 mph with gusts of
30 to 35 mph as relative humidity values fall into the 10 to 15
percent range. 

WYZ306-291730-
/O.NEW.KCYS.FW.W.0010.170629T1800Z-170630T0000Z/
Upper North Platte River Basin-
330 AM MDT Thu Jun 29 2017

...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 6 PM MDT THIS
EVENING FOR LOW HUMIDITIES FOR FIRE WEATHER ZONE 306...

The National Weather Service in Cheyenne has issued a Red Flag
Warning, which is in effect from noon today to 6 PM MDT this
evening. 

* AFFECTED AREA...Fire weather zone 306.

* WIND...West winds 20 mph with gusts to 35 mph.

* HUMIDITY...10 to 15 percent.

* THUNDERSTORMS...Minimal thunderstorm threat this afternoon.

* IMPACTS...any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$
1 follow-up statement
570 
WWUS85 KCYS 292320
RFWCYS

URGENT - FIRE WEATHER MESSAGE
National Weather Service Cheyenne WY
520 PM MDT Thu Jun 29 2017

...RED FLAG WARNING IS CANCELLED FOR GUSTY WINDS AND LOW
HUMIDITIES FOR FIRE WEATHER ZONE 306...

WYZ306-300030-
/O.CAN.KCYS.FW.W.0010.000000T0000Z-170630T0000Z/
Upper North Platte River Basin-
520 PM MDT Thu Jun 29 2017

...RED FLAG WARNING IS CANCELLED FOR GUSTY WINDS AND LOW
HUMIDITIES FOR FIRE WEATHER ZONE 306...

The National Weather Service in Cheyenne has cancelled the Red
Flag Warning. 

Although gusty southwest winds will continue for the next few
hours, relative humidities have risen above 15 percent.

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before this red flag warning went out at Jun 28, 3:20 PM MDT, 12 hours 10 minutes earlier.

Area forecast discussion, Jun 28, 3:20 PM MDT, 12 hours 10 minutes before
Area Forecast Discussion
National Weather Service Cheyenne WY
320 PM MDT Wed Jun 28 2017

.SHORT TERM...(This evening through Friday)
Issued at 320 PM MDT Wed Jun 28 2017

Scattered showers and thunderstorms have develop across southeast
WY over the past few hours ahead of a shortwave that is
currently located across western WY. The boundary layer is deep
once again today with dewpoint depressions of 35-45F. Current
thinking is that gusty downdrafts/outflows will be the main threat
through the early evening with the SPC showing Downdraft CAPE of
1200-1400 J/kg. Cannot rule out small hail also with a more
organized storm with good westerly flow aloft and bulk shear. Kept
20-30 PoPs going through at least 06Z, with good ascent ahead of
the shortwave. The other story this afternoon is the very dry
conditions to the west of the Laramie Range. The Red Flag Warning
for FWZ 306 is verifying right now with RH values of 15 percent
and gusts to 25-30 mph at Saratoga.

Shortwave will be directly over WY during the day on Thursday with
cooler temps behind a morning fropa.  Despite the cooler temps, min
RH values will drop to 15-20 percent for FWZ 306, so mentioned an
elevated fire weather threat in the FWF.  Highs will be around 10
degrees cooler.  Should see scattered showers and isolated tstms
develop by early aftn, with the best coverage across northern zones.
Dewpoint depressions will not be high owing to the cooler temps,
especially over the plains, so there is generally less threat of
strong downdrafts. A better push of cold air will move across the
CWA on Thursday night with highs on Friday falling another 5-10
degrees. Overall convective activity looks minimal, although with
colder air aloft, weak instability is progged.

.LONG TERM...(Friday night through Wednesday)
Issued at 320 PM MDT Wed Jun 28 2017

A steady warming trend will occur through the extended timeframe as
a broad area of high pressure develops over the western Conus. We'll
start off in the 70s/80s on Saturday, increasing to the 80s/90s but
Wednesday. Outside of a few showers and isolated storms Sunday and
Monday associated with an upper level disturbance, conditions look
mostly dry. Most of the activity will remain in the mountains, but a
storm or two could affect the plains as well. Winds will generally
be breezy each afternoon across the region. The combination of dry
and breezy conditions may enhance fire weather concerns through
early next week.

&&

.AVIATION...(For the 00Z TAFS through 00Z Thursday evening)
Issued at 320 PM MDT Wed Jun 28 2017

Scattered showers and thunderstorms have developed this afternoon
across the forecast area. Main concern will be gusty and erratic
winds in excess of 40 kts from any shower or storm that moves over
the terminals. As a result of the stronger winds, blowing dust
could reduce visibility in this activity. Showers and storms
should dissipate by 04Z for most locations, but locations near the
terrain may see a few showers continue overnight as an upper level
disturbance approaches from the northwest. Perhaps marginal MVFR
cigs may filter in from the north late tonight across the plains
in the wake of a weak cold front. A stronger cold front will move
north to south Thursday afternoon, bringing yet another round of
showers and storms to the area.

&&

.FIRE WEATHER...
Issued at 320 PM MDT Wed Jun 28 2017

Critical fire weather conditions will continue through the afternoon
for Fire Weather Zone 306 as relative humidity values have fallen to
around 15 percent and west winds will gust to 25-30 mph.  Isolated
to widely scattered showers and thunderstorms will be possible
across region through the evening.  These storms will contain little
rain, with gusty outflow winds being the main threat.  Cooler
temperatures on Thursday will cause an increase in humidity values,
especially along and east of the Laramie Range.  An elevated fire
weather threat is expected across zone 306, as west winds will still
be gusty and afternoon humidity drops to 15-20 percent.

&&

.CYS WATCHES/WARNINGS/ADVISORIES...
WY...Red Flag Warning until 6 PM MDT this evening for WYZ306.

NE...None.
&&

SHORT TERM...ZF
LONG TERM...RJM
AVIATION...RJM
FIRE WEATHER...ZF
Hazardous weather outlook, Jun 28, 9:56 PM MDT, 5 hours 34 minutes before
Hazardous Weather Outlook
National Weather Service Cheyenne WY
956 PM MDT Wed Jun 28 2017

WYZ101>119-300400-
Converse County Lower Elevations-Niobrara County-
North Laramie Range-Ferris/Seminoe/Shirley Mountains-
Shirley Basin-Central Laramie Range and Southwest Platte County-
East Platte County-Goshen County-Central Carbon County-
North Snowy Range Foothills-Southwest Carbon County-
Sierra Madre Range-Upper North Platte River Basin-Snowy Range-
Laramie Valley-South Laramie Range-South Laramie Range Foothills-
Central Laramie County-East Laramie County-
956 PM MDT Wed Jun 28 2017

This hazardous weather outlook is for portions of east central
Wyoming...south central Wyoming and southeast Wyoming.

.DAY ONE...TONIGHT

Isolated thunderstorms will continue tonight. A few storms
may produce gusty winds to 40 mph until midnight.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

Widely scattered afternoon and evening thunderstorms will
develop Thursday. A few of the stronger storms may produce
small hail and gusty winds, especially along and east of the
Laramie Range.

.Spotter information statement...

Spotter activation will not be required tonight.

NEZ002-003-019>021-054-055-095-096-300400-
Dawes-Box Butte-Scotts Bluff-Banner-Morrill-Kimball-Cheyenne-
North Sioux-South Sioux-
956 PM MDT Wed Jun 28 2017

This hazardous weather outlook is for portions of western
Nebraska.

.DAY ONE...TONIGHT

Isolated thunderstorms will continue tonight. A few storms
may produce gusty winds to 40 mph until midnight.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

Widely scattered afternoon and evening thunderstorms will
develop Thursday. A few of the stronger storms may produce
small hail and gusty winds.

.Spotter information statement...

Spotter activation will not be required tonight.

The office that day

Everything else NWS Cheyenne, WY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 29, 4:47 PM MDTSpecial Weather StatementCYSNiobrara28 min

Nearby

Red Flag Warnings in Wyoming, 2017Every red flag warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.